Jump to content

8 ROUNDS CEMO - 5 WEEKS(5DAYS A WK) OF RADIATION


Guest CMEAND

Recommended Posts

Guest CMEAND

My father was diagnosed on 3/7/04 with extensive sclc. It is now in his bones and has even ruptured a disk in his back. The doctor said surgery is a last resort because of the type of cancer. The mri was negative for any signs in his brain. He is starting his 2nd round of cemo tomarrow and will continue to do the radiation on top of it. My Dad is not one to tell us he is in any pain or complain about anything. Is there anything I should watch out for? Kind of a "call the doctor now" sign?

I have been visiting this website alot lately. I want to thank you all for being so wonderful. I have learned more from you than I have any website or doctor my Dad has gone to.

Link to comment
Share on other sites

A few things are fevers of around 100-101, diarhea, vomiting or confusion. I am sure there are others the Dr will tell you about. The radiation will make him tired but it gets better after the treatments are over. Watch his eating habits, if he is much pain he may not eat. Good Luck,

Love Cindy

Link to comment
Share on other sites

CMEAND,

Hope your dad gets relief from the back pain with the radiation.

The more your dad drinks, the better. The body needs fluid to deal with the chemo and radiation. It can be difficult to get down all that liquid, so drinking all day long is the best bet.

Let your dad know that any sudden change or odd symptom may be important. It's not complaining - it's making sure little problems don't become big problems. It's in his best interest to keep you - or someone - wel-informed as to exactly how he's feeling.

Link to comment
Share on other sites

As has been said, when doing chemo and radiation it is so very important to stay hydrated. By the time the average person is thirsty they are already starting to dehydrate so I have always kept a water bottle with me and I drink 2 - 3 litres a day (more if it's warm). Watch for fever, chills ANYTHING that doesn't "feel right". Good time to become a hypocondriac! His Dr. should tell him what side effects to watch for.

Prayers for strength and healing headed his way.

God Bless,

MO

Link to comment
Share on other sites

Dehydration is key- low blood counts, all of this can cause confusion, dizzyness, nausea in itself.

Also, I would recommend checking his mouth for sores. My dad's appetite deminished while having radiation and it wasn't until a long while later we realized it was the sores in his mouth from the radiation

god bless you both

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.